MAUDE Adverse Event Report: SMITH & NEPHEW, INC. STRAIGHT SCREWDRIVER; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. STRAIGHT SCREWDRIVER; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Model Number 71362293
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during office inspection process, the straight screwdriver was noticed to be stripped.There was no case involved.
 
Additional Manufacturer Narrative
The device, intended for use in treatment was returned for evaluation.A visual inspection was conducted and confirmed that the straight screwdriver is stripped which causes it to not properly function.This device was manufactured in 2010.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
STRAIGHT SCREWDRIVER
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11478832
Report Number1020279-2021-02034
Device Sequence Number16964243
Product Code MBH
UDI-Device Identifier03596010454188
UDI-Public03596010454188
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71362293
Device Catalogue Number71362293
Device Lot Number10BM12785
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date03/14/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1